MTN_KITTEN
150,000-199,999 SparkPoints 174,468
SparkPoints
 

just sayin' ... you gotta read the fine print

Sunday, October 16, 2016

Hubby and I just celebrated our 40th wedding anniversary. Our anniversay weekend was a disaster.

Hubby got a new crown almost two months ago and it never quit hurting. Did he listen to me when I suggested more than once ... that it might need adjusting???

Six weeks in ... we finally got it adjusted and were prescribed steroids to reduce the swelling and the pain.

Hubby suffered a traumatic brain injury in 2007 ... he is 99% all better. But lack of consecutive nights of good quality sleep can get us in trouble. He has been hospitalized three times due to major manic episodes. We have staved off 2+ times with emergency meds that I administer with doctor knowledge.

I told the pharmacist about hubby's brain injury and sleep demands. His reply was, I am sorry to hear that.

I asked him if hubby's brain meds would have an adverse interaction with steroids, it was a resounding NO.

I asked what the side effects where ... tummy issues and acne.

Well ... that turned out not to be all. Hubby stopped sleeping and we were on the edge of a manic episode.

I researched steroids myself ... shame on me for trusting the pharmacist ... and insomnia is on every list I found on the internet. So off the steroids, emergency meds for hubby and three good nights of sleep ... we were back to being good.

But within days we are back to a screaming tooth nerve and not sleeping.

We have already called the dentist office to let them know what's going on. The dentist is an army reservist ... so a phone call first thing tomorrow morning to see when he can work hubby in.

My marriage license says ... in sickness and in health.
It also says I am hubby's help mate.
The pharmacist should have read and known all the side effects and shared them.
I should have researched steroids for us.

This is like being on my healthy journey:

Read all food labels.
Know the side effects of straying off program.
Accept the consequences.
Correct your mistakes quickly.
Work at it consistently.

Ya gotta read the fine print!!!
Share This Post With Others
Member Comments About This Blog Post
  • OVERWORKEDJANET
    OH, my!
    Keep up shadowing anyone's comments on drug interactions.
    You never know!
    1126 days ago
  • DAWNSUCCESS
    This is so disappointing in those you placed trust in, and your husband is so lucky to have you.
    1128 days ago
  • BEBARB149
    Wow! That's a lot of years to be with someone. Congrats! Don't be too mad at yourself or the pharmacist. Low dose steroids (usually prednisone) don't usually cause a lot of side effects (grumpiness and weight gain mostly), and that's why the pharmacist told you that, but high doses are wowsers on side effects and that's what you're seeing on the Web! Your hubby is a special case to begin with and maybe more sensitive than most people. You might want to file that away for future reference. There's always the chance a person will have a bad reaction to just about any drug. I once took care of a man who went totally bonkers and was literally climbing the walls after a single dose of Benadryl that was suppose to help him sleep. Go figure.
    1129 days ago
  • DSJB9999
    Happy Anniversary to you both, in sickness and in heatlh is true but can be challenging sometimes I guess. I love the comparison to our healthy livestyle! emoticon emoticon
    1129 days ago
  • DJBTOO
    First - congratulations on 40 years together!

    Yes, these days we have to be proactive with our health, meds and unfortunately sometimes this means double checking our pharmacists and even our doctors! And definitely read the 'small print' and wow! can they make it small these days!

    Your husband is fortunate to have you ... hope things take an upturn and he gets total relief soon!
    1129 days ago
  • PWILLOW1
    I can believe it. In Mar. my DH started to have repeated episodes where his blood pressure would suddenly jump very high and his heart would start beating over 100 beats per min. This was following a Dr.'s order to quadruple a certain diabetes med. Pharm. said they had never heard of a side effect like that but they did look it up and sure enough, it happens to about 1 in 1,000 patients. He immediately went back to 1 tab.a day and within a week he had no more problem and also he has the diabetes under good control as well. We suspected the additional meds right away but no one seemed to want to agree with us. Happy to hear your DH is now fine again.
    1129 days ago
  • DAPHINIJIMENEZ
    Congratulations
    1129 days ago
  • SHARFERGIE
    Hang in there, label info is really important. Who would have thought a simple.antibiotic would end with over a week in the hospital and.permanent lung damage. The wonders of chemicals.
    1129 days ago
  • JEANKNEE
    Glad you took a look and uncovered the drug interaction. Your dear husband is fortunate to have you advocating on his behalf.

    Hope he's feeling better before too long.
    1129 days ago
  • STRONGDAWG
    Let's hope that all's well that ends well. Looking forward to a fixed crown report for tomorrow.
    1129 days ago
  • LIVINGLOVINLIFE
    I totally agree we have to read the small print and never depend on others especially when it becomes with medications and side effects and compatibility between meds. Hope he gets some help with the pain and can continue improve.
    1129 days ago
  • PHATPAT18
    So sad, I hope the next 40 years are better.
    1129 days ago
  • CSSNDRMTC
    O do agree with all that you said.
    1129 days ago
  • Add Your Comment to the Blog Post

    Log in to post a comment


    Disclaimer: Weight loss results will vary from person to person. No individual result should be seen as a typical result of following the SparkPeople program.